TITLE

NUMERICAL EXPERIMENTS FOR THE ESTIMATION OF MEAN DENSITIES OF RANDOM SETS

AUTHOR(S)
CAMERLENGHI, FEDERICO; CAPASSO, VINCENZO; VILLA, ELENA
PUB. DATE
July 2014
SOURCE
Image Analysis & Stereology;2014, Vol. 33 Issue 2, p83
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Many real phenomena may be modelled as random closed sets in Rd, of different Hausdorff dimensions. The problem of the estimation of pointwise mean densities of absolutely continuous, and spatially inhomogeneous, random sets with Hausdorff dimension n < d; has been the subject of extended mathematical analysis by the authors. In particular, two different kinds of estimators have been recently proposed, the first one is based on the notion of Minkowski content, the second one is a kernel-type estimator generalizing the well-known kernel density estimator for random variables. The specific aim of the present paper is to validate the theoretical results on statistical properties of those estimators by numerical experiments. We provide a set of simulations which illustrates their valuable properties via typical examples of lower dimensional random sets.
ACCESSION #
96718064

 

Related Articles

  • PREFACE: DIFFUSION ON FRACTALS AND NON-LINEAR DYNAMICS. Falk, Kurt; Kesseböhmer, Marc; Oertel-Jäger, Tobias Henrik; Rademacher, Jens D. M.; Samuel, Tony // Discrete & Continuous Dynamical Systems - Series S;Apr2017, Vol. 10 Issue 2, pi 

    An introduction is presented in which the editors discuss various reports within the issue on topics including the fractal geometry, the Minkowski dimensions, and the Hausdoff measure, a measure theory.

  • ON MINKOWSKI DIMENSION OF JORDAN CURVES. Nhat Le Thanh Hoang; Zinsmeister, Michel // Annales Academiae Scientiarum Fennicae. Mathematica;2014, Vol. 39 Issue 2, p787 

    This paper has its origin in a question raised by McMullen [McM08]: Under what general circumstances does a smooth family of conformal maps Φt : D → ¯ C with Φ0 = id satisfy (a) d2/dt2 H.dim(Φt(∂D)) Ιt=0 = lim1/r→1...

  • Mode tracking method based on mode current density distribution matrix. Qihong He; Ziping Gong; Hengyu Ke // Electronics Letters;9/6/2018, Vol. 54 Issue 18, p1064 

    Mode tracking in a proper way is still a challenging task for characteristic mode analysis. A novel mode tracking method is proposed based on correlating mode current density distribution matrix. First, the mode current density distribution matrix corresponding to eigenvectors is calculated....

  • Farthest points and strong convexity of sets. Ivanov, G. // Mathematical Notes;Apr2010, Vol. 87 Issue 3/4, p355 

    We consider the existence and uniqueness of the farthest point of a given set A in a Banach space E from a given point x in the space E. It is assumed that A is a convex, closed, and bounded set in a uniformly convex Banach space E with Fréchet differentiable norm. It is shown that, for any...

  • NUMERICAL EXPERIMENTS FOR THE ESTIMATION OF MEAN DENSITIES OF RANDOM SETS. CAMERLENGHI, FEDERICO; CAPASSO, VINCENZO; VILLA, ELENA // Image Analysis & Stereology;2014, Vol. 33 Issue 2, p83 

    Many real phenomena may be modelled as random closed sets in Rd, of different Hausdorff dimensions. The problem of the estimation of pointwise mean densities of absolutely continuous, and spatially inhomogeneous, random sets with Hausdorff dimension n < d, has been the subject of extended...

  • A Discussion on the Parameters of Hausdorff Measure and Hausdorff Dimension in Fractal Analysis. Tian Chen; Zhao Jian // International Journal of Advancements in Computing Technology;Oct2013, Vol. 5 Issue 14, p215 

    Hausdorff measure and Hausdorff dimension are the important mathematical fundamentals in fractal analysis. Contradictory conclusions have been made in the research of the definition of Hausdorff measure. In this paper, an analysis is made on the variation of the approximated Hausdorff measure as...

  • Overlap Functions for Measures in Conformal Iterated Function Systems. Mihailescu, Eugen; Urbański, Mariusz // Journal of Statistical Physics;Jan2016, Vol. 162 Issue 1, p43 

    We employ thermodynamic formalism for the study of conformal iterated function systems (IFS) $$\mathcal S = \{\phi _i\}_{i \in I}$$ with arbitrary overlaps, and of measures $$\mu $$ on limit sets $$\Lambda $$ , which are projections of equilibrium measures $$\hat{\mu }$$ with respect to a...

  • A NOTE ON INHOMOGENEOUS DIOPHANTINE APPROXIMATION IN BETA-DYNAMICAL SYSTEM. GE, YUEHUA; LÜ, FAN // Bulletin of the Australian Mathematical Society;Feb2015, Vol. 91 Issue 1, p34 

    We study the distribution of the orbits of real numbers under the beta-transformation $T_{{\it\beta}}$ for any ${\it\beta}>1$. More precisely, for any real number ${\it\beta}>1$ and a positive function ${\it\varphi}:\mathbb{N}\rightarrow \mathbb{R}^{+}$, we determine the Lebesgue measure and the...

  • A Glimpse of the Conformal Structure of Random Planar Maps. Curien, Nicolas // Communications in Mathematical Physics;Feb2015, Vol. 333 Issue 3, p1417 

    We present a way to study the conformal structure of random planar maps. The main idea is to explore the map along an SLE (Schramm-Loewner evolution) process of parameter $${ \kappa = 6}$$ and to combine the locality property of the SLE together with the spatial Markov property of the underlying...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics